Mississippi, 2012Flash Flood in Mississippi, March 3, 2012
March 3, 2012 · NWS JAN · 1 event in 1 county or zone
A frontal system brought some heavy rain to the area. Some flash flooding was reported in Jasper County as a result of this rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal system brought some heavy rain to the area. Some flash flooding was reported in Jasper County as a result of this rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 2, 11:57 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 2, 11:57 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CST FRI MAR 2 2012
.UPDATE...THE SEVERE THREAT HAS ENDED ALL EXCEPT THE FLASH FLOODING
NOW OCCURRING OVER THE SOUTHEAST AS THE BAND OF HEAVY RAIN SET UP
FROM BROOKHAVEN TO MERIDIAN. THE COLD FRONT PUSHING INTO THE CENTRAL
PORTIONS OF THE CWA WILL GRADUALLY PUSH THE HEAVY RAIN THREAT SOUTH
OF THE AREA DURING THE NEXT SEVERAL HOURS. COOLER AND MUCH DRIER AIR
WAS FILTERING INTO THE CWA IN THE WAKE OF THE COLD FRONT. HAVE
UPDATED THE FORECAST TO LOWER POPS AND ADJUST TEMPERATURES TO
CURRENT TRENDS. /22/
&&
.AVIATION...THE COLD FRONT WAS ACROSS THE CENTRAL PORTIONS OF THE
AREA WITH MUCH COOLER AND DRIER AIR IN ITS WAKE. A BAND OF TSTMS
WITH HEAVY RAIN WAS NOTED ALONG AND SOUTHEAST OF THE FRONT. THIS
ACTIVITY SHOULD PUSH SOUTH BY 10Z. MVFR CONDITIONS WILL PREVAIL
AHEAD OF THE FRONT WITH VFR CONDITIONS BEHIND IT. VFR CONDITIONS ARE
EXPECTED AREAWIDE SATURDAY AFTER 12Z. THE STRONG NORTHERLY BEHIND
THE FRONT WILL CONTINUE SATURDAY MORNING AND GRADUALLY SUBSIDE BY
AFTN. /22/
&&
.PREV DISCUSSION... /ISSUED 455 PM CST FRI MAR 2 2012/
..SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...
UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF
CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR
PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY
COUNTIES FROM SVR WATCH 60. /DL/
DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.
FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.
FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.
THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/
LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.
THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 48 60 36 66 / 59 34 6 0
MERIDIAN 50 60 33 65 / 91 40 10 0
VICKSBURG 46 60 35 69 / 31 27 3 0
HATTIESBURG 58 60 36 69 / 80 54 10 0
NATCHEZ 49 59 38 68 / 77 36 3 0
GREENVILLE 41 58 38 65 / 13 14 3 0
GREENWOOD 41 59 36 65 / 13 17 5 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 2, 11:45 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CST FRI MAR 2 2012
MSZ052-056>058-040545-
LAUDERDALE-SMITH-JASPER-CLARKE-
1145 PM CST FRI MAR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
A BAND OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH 2
AM AND LEAD TO SOME RUNOFF AND FLOODING ISSUES. THIS BAND WILL SLOWLY
SHIFT SOUTHEAST AS THE COLD FRONT MOVES THROUGH.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>055-
059>061-040545-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-
1145 PM CST FRI MAR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
MSZ062>066-072>074-040545-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1145 PM CST FRI MAR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
A BAND OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH
2 AM AND LEAD TO SOME RUNOFF AND FLOODING ISSUES. THIS BAND WILL
SLOWLY SHIFT SOUTHEAST AS THE COLD FRONT MOVES THROUGH.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Special weather statement, Mar 2, 10:56 PM CST, 4 hours 43 minutes before
MSZ052-030525-
LAUDERDALE MS-
1056 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CST FRI MAR 2 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
TOOMSUBA TO 3 MILES SOUTHEAST OF MEEHAN AT 1057 PM CST...MOVING EAST
AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 8842 3222 8887 3222 8890 3223 8891
3233 8892 3257 8851 3243 8840
TIME...MOT...LOC 0457Z 248DEG 47KT 3247 8850 3230 8879
JALocal storm report, Mar 2, 11:06 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 W COLUMBUS 33.50N 88.58W
03/02/2012 E1.75 INCH LOWNDES MS LAW ENFORCEMENT
COVERED THE GROUND
0805 PM HAIL STEENS 33.56N 88.32W
03/02/2012 E2.75 INCH LOWNDES MS LAW ENFORCEMENT
&&
CMELocal storm report, Mar 2, 11:22 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/02/2012 LAUDERDALE MS EMERGENCY MNGR
SEVERAL INTERSECTIONS UNDER WATER NEAR 14TH ST AND AROUND
THE CITY. A FEW CARS WERE STALLED.
&&
CMELocal storm report, Mar 2, 11:31 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/02/2012 LAUDERDALE MS BROADCAST MEDIA
WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS.
&&
CMELocal storm report, Mar 3, 12:12 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/02/2012 LAUDERDALE MS BROADCAST MEDIA
WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS. A
BUISNESS IS ALSO FLOODED NEAR 5TH AND 29TH STREETS.
&&
CMELocal storm report, Mar 3, 1:15 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL WINTERVILLE 33.50N 91.06W
03/02/2012 E1.00 INCH WASHINGTON MS PARK/FOREST SRVC
0244 PM TSTM WND DMG 3 N CROSSETT 33.17N 91.97W
03/02/2012 ASHLEY AR EMERGENCY MNGR
FEW TREES AND A LIGHT POLE BLOWN DOWN
0244 PM HAIL 3 E MONTROSE 33.30N 91.45W
03/02/2012 E1.75 INCH CHICOT AR EMERGENCY MNGR
0245 PM HAIL 3 N CRAWFORD 33.35N 88.62W
03/02/2012 E1.75 INCH LOWNDES MS BROADCAST MEDIA
0248 PM HAIL 5 ESE ARTESIA 33.39N 88.56W
03/02/2012 E2.75 INCH LOWNDES MS TRAINED SPOTTER
TENNIS BALL TO BASEBALL SIZED HAIL
0252 PM HAIL 2 N LAKE VILLAGE 33.35N 91.28W
03/02/2012 E1.75 INCH CHICOT AR EMERGENCY MNGR
STRONG WINDS ALSO REPORTED. ALONG HIGHWAY 82 N OF LAKE
VILLAGE.
0252 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
03/02/2012 CHICOT AR EMERGENCY MNGR
POWERLINES DOWN
0302 PM HAIL LAKE VILLAGE 33.32N 91.28W
03/02/2012 M1.75 INCH CHICOT AR EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN LAKE VILLAGE ALONG
HIGHWAY 82
0302 PM TSTM WND DMG 7 SSE COLUMBUS 33.41N 88.36W
03/02/2012 LOWNDES MS EMERGENCY MNGR
COUPLE OF TREES DOWN ACROSS NASHVILLE FERRY AND OLD
YORKVILLE ROADS
0307 PM HAIL NEW HOPE 33.45N 88.32W
03/02/2012 E1.00 INCH LOWNDES MS EMERGENCY MNGR
0345 PM TSTM WND DMG 3 N INVERNESS 33.40N 90.59W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
THREE POWER POLES BLOWN DOWN
0348 PM TSTM WND DMG 3 SE INDIANOLA 33.42N 90.61W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
7 POWER POLES DOWN...4 ALONG HIGHWAY 49W AND 3 ALONG
HIGHWAY 3
0350 PM TSTM WND DMG MOORHEAD 33.45N 90.51W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN
0353 PM TSTM WND DMG 5 NE BASTROP 32.83N 91.85W
03/02/2012 MOREHOUSE LA BROADCAST MEDIA
TREES DOWN ACROSS A ROAD
0353 PM HAIL 5 NE BASTROP 32.83N 91.85W
03/02/2012 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
0402 PM HAIL 1 S GRENADA 33.76N 89.81W
03/02/2012 E1.00 INCH GRENADA MS EMERGENCY MNGR
QUARTER SIZE HAIL SOUTH OF GRENADA
0415 PM HAIL 2 W CARROLLTON 33.50N 89.96W
03/02/2012 E1.00 INCH CARROLL MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 82 TWO MILES
WEST OF CARROLLTON.
0417 PM HAIL 3 NW OAK GROVE 32.89N 91.43W
03/02/2012 E1.00 INCH WEST CARROLL LA BROADCAST MEDIA
0417 PM TSTM WND DMG 4 NW OAK GROVE 32.90N 91.44W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS
0420 PM HAIL 3 N OAK GROVE 32.91N 91.39W
03/02/2012 E1.75 INCH WEST CARROLL LA EMERGENCY MNGR
HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY
0420 PM TSTM WND DMG 3 N OAK GROVE 32.91N 91.39W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
DESTROYED.
0441 PM TSTM WND DMG GRENADA 33.78N 89.81W
03/02/2012 GRENADA MS EMERGENCY MNGR
POWERLINES DOWN
0500 PM HAIL 2 NE SEVEN PINES 33.39N 90.07W
03/02/2012 E0.50 INCH CARROLL MS LAW ENFORCEMENT
DIME SIZED HAIL REPORTED.
0501 PM HAIL 3 N CRUGER 33.37N 90.23W
03/02/2012 E1.00 INCH LEFLORE MS EMERGENCY MNGR
QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
LEFLORE/HOLMES COUNTY LINE
0523 PM TSTM WND DMG MANTEE 33.73N 89.06W
03/02/2012 WEBSTER MS EMERGENCY MNGR
TREES DOWN IN THE MANTEE AND MONTEVISTA COMMUNITIES
0528 PM HAIL MANTEE 33.73N 89.06W
03/02/2012 E1.75 INCH WEBSTER MS LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL
0530 PM TSTM WND DMG BELZONI 33.18N 90.49W
03/02/2012 HUMPHREYS MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS BELZONI. TRACTOR TRAILER BLOWN
OFF OF HIGHWAY 49.
0530 PM TSTM WND DMG 4 S BELZONI 33.12N 90.49W
03/02/2012 HUMPHREYS MS LAW ENFORCEMENT
CAR BLOWN OFF OF HIGHWAY 49. ANOTHER CAR HAD THE FRONT
WINDSHIELD BUSTED OUT BY LARGE HAIL.
0531 PM HAIL WINONA 33.49N 89.73W
03/02/2012 E1.00 INCH MONTGOMERY MS BROADCAST MEDIA
0543 PM HAIL 6 SSW BUCKNER 32.21N 91.97W
03/02/2012 E1.00 INCH RICHLAND LA TRAINED SPOTTER
REPORTED NEAR HEBERT
0600 PM HAIL BASKIN 32.26N 91.75W
03/02/2012 E1.75 INCH FRANKLIN LA EMERGENCY MNGR
QUARTER TO GOLF BALL SIZED HAIL COVERED THE GROUND.
REPORTS FROM EMERGENCY MANAGER AND AMATEUR RADIO.
0608 PM HAIL 8 NNE LEXINGTON 33.22N 90.00W
03/02/2012 E1.00 INCH HOLMES MS EMERGENCY MNGR
QUARTER SIZED HAIL COVERING THE GROUND
0612 PM TORNADO BAXTERVILLE 31.08N 89.59W
03/02/2012 LAMAR MS EMERGENCY MNGR
EMERGENCY MANAGERS REPORTING PATH OF DAMAGE FROM NEAR THE
TOWN OF BAXTERVILLE TO THE NORTH SIDE OF PURVIS TO NEAR
THE DIXIE COMMUNITY SOUTH OF HATTIESBURG. AT LEAST TWO
HOMES AND ONE MOBILE HOME WITH DAMAGE...EXTENSIVE TREE
DAMAGE...AND POWER LINES AND POWERPOLES DOWN. PROBABLE
TORNADO BASED ON RADAR.
0628 PM HAIL VAIDEN 33.33N 89.75W
03/02/2012 E1.00 INCH CARROLL MS EMERGENCY MNGR
0630 PM HAIL 8 S TENDAL 32.32N 91.37W
03/02/2012 E1.00 INCH MADISON LA LAW ENFORCEMENT
0636 PM TSTM WND DMG 8 WNW SOMERSET 32.23N 91.35W
03/02/2012 MADISON LA LAW ENFORCEMENT
TREES DOWN ALONG HUNTERS BEND RD
0638 PM HAIL 10 SE MERIDIAN 32.28N 88.59W
03/02/2012 E1.00 INCH LAUDERDALE MS BROADCAST MEDIA
IN CAUSEYVILLE COMMUNITY
0640 PM TSTM WND GST POPLAR CREEK 33.35N 89.56W
03/02/2012 E70.00 MPH MONTGOMERY MS EMERGENCY MNGR
SPOTTERS REPORTED ESTIMATED WIND GUSTS OF 60 TO 70 MPH IN
POPLAR CREEK AND LODI. AT LEAST ONE TREE REPORTED DOWN.
0640 PM TSTM WND DMG TALLULAH 32.41N 91.19W
03/02/2012 MADISON LA LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN IN TOWN
0640 PM TSTM WND DMG TALLULAH 32.41N 91.19W
03/02/2012 MADISON LA LAW ENFORCEMENT
AN 18 WHEELER WAS BLOWN INTO THE MEDIAN ALONG I-20. HAIL
OF UNKNOWN SIZE WAS ALSO OCCURRING.
0642 PM TSTM WND DMG 5 NNW AFTON 32.31N 91.24W
03/02/2012 MADISON LA LAW ENFORCEMENT
TREES DOWN ALONG SHARKEY RD
0700 PM HAIL 4 NW ACKERMAN 33.35N 89.22W
03/02/2012 E1.00 INCH CHOCTAW MS EMERGENCY MNGR
0700 PM TSTM WND DMG 4 NNE PURVIS 31.20N 89.38W
03/02/2012 LAMAR MS LAW ENFORCEMENT
TREES DOWN ACROSS US HIGHWAY 11...WHITE CHAPEL...HAROLD
TUCKER ROADS...AND INTERSTATE 59 NEAR THE FORREST/LAMAR
COUNTY LINE...POSSIBLE TORNADO. ONE UNCONFIRMED INJURY
DUE TO TREE ACROSS HIGHWAY 11 POSSIBLY ON A CAR. REPORTS
FROM LAW ENFORCEMENT AND EMERGENCY MANAGERS.
0705 PM HAIL 7 NW ACKERMAN 33.38N 89.26W
03/02/2012 E1.50 INCH CHOCTAW MS LAW ENFORCEMENT
IN THE BYWY COMMUNITY.
0733 PM HAIL DURANT 33.08N 89.86W
03/02/2012 E1.00 INCH HOLMES MS LAW ENFORCEMENT
REPORTED BY OFF DUTY NATCHEZ TRACE PARKWAY OFFICER
0734 PM HAIL 1 N STARKVILLE 33.47N 88.82W
03/02/2012 M1.50 INCH OKTIBBEHA MS TRAINED SPOTTER
REPORTED BY MSU METEOROLOGY
0735 PM HAIL 6 NNE BIGBEE VALLEY 33.33N 88.33W
03/02/2012 E1.75 INCH LOWNDES MS EMERGENCY MNGR
0735 PM HAIL STARKVILLE 33.46N 88.82W
03/02/2012 E1.75 INCH OKTIBBEHA MS TRAINED SPOTTER
SEVERAL REPORTS AROUND THE CITY. REPORTED BY MSU
METEOROLOGY
0745 PM HAIL 10 W COLUMBUS 33.50N 88.58W
03/02/2012 E1.75 INCH LOWNDES MS LAW ENFORCEMENT
COVERED THE GROUND
0805 PM HAIL STEENS 33.56N 88.32W
03/02/2012 E2.75 INCH LOWNDES MS LAW ENFORCEMENT
0850 PM HAIL 8 SE MANIFEST 31.63N 91.87W
03/02/2012 E1.50 INCH CATAHOULA LA LAW ENFORCEMENT
PING PONG BALL SIZED HAIL REPORTED IN THE SANDY LAKE
COMMUNITY.
1015 PM HAIL MARTIN 32.55N 88.85W
03/02/2012 E1.00 INCH LAUDERDALE MS EMERGENCY MNGR
1115 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/02/2012 LAUDERDALE MS EMERGENCY MNGR
SEVERAL INTERSECTIONS UNDER WATER NEAR 14TH ST AND AROUND
THE CITY. A FEW CARS WERE STALLED.
1125 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/02/2012 LAUDERDALE MS BROADCAST MEDIA
WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS. A
BUISNESS IS ALSO FLOODED NEAR 5TH AND 29TH STREETS.
&&
17Flash Flood, Jasper
- When
- March 3, 3:39 AM CST to 3:59 AM CST
- Where
- Jasper County, 1.36 mi ENE of Bay Spgs to 0.86 mi NE of Bay Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.980, -89.280
A road in Bay Springs was under water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, March 3, 20121 death · 1 event
- High Wind in New York, March 3, 2012$240,000 · 60 kt wind · 9 events
- Tornado and Flash Flooding in Florida, March 3 to 4, 2012$19,000 · EF0 · 37 events
- High Wind in New York, March 3, 2012$75,000 · 54 kt wind · 3 events
- Seiche in New York, March 3, 2012$20,000 · 3 events
- High Wind in Pennsylvania, March 3, 2012$17,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, March 3, 2012$3,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Georgia, March 3, 2012$13,000 · 1 in hail · 7 events
- High Wind in Montana, March 3, 201257 kt wind · 7 events
- High Wind in Wyoming, March 3, 201261 kt wind · 5 events
- Strong Wind in Pennsylvania, March 3, 2012$2,000 · 5 events
- Hail and Damaging Winds in South Carolina, March 3, 2012$10,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369744.